EconPapers    
Economics at your fingertips  
 

Currency Prices, the Nominal Exchange Rate, and Security Prices in a Two‐Country Dynamic Monetary Equilibrium

Suleyman Basak and Michael Gallmeyer

Mathematical Finance, 1999, vol. 9, issue 1, 1-30

Abstract: This paper examines a continuous‐time two‐country dynamic monetary equilibrium in which countries with possibly heterogeneous tastes and endowments hold their own money for the purpose of transaction services formulated via money in the utility function. Given a price system, no‐arbitrage pricing results are provided for the price of each money and the nominal exchange rate. Characterizations are provided for equilibrium prices for general time‐additive preferences and non‐Markovian exogenous processes. Under a Markovian structure of model primitives, the currency prices are shown to solve a bivariate system of partial differential equations. Assuming that each country is endowed with heterogeneous separable power utility and the exogenous quantities all follow geometric Brownian motions, an equilibrium is shown to exist and additional characterization is provided. A further example of nonseparable Cobb–Douglas preferences is investigated. The additional features over the customary environment of homogeneous logarithmic preferences are emphasized.

Date: 1999
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (22)

Downloads: (external link)
https://doi.org/10.1111/1467-9965.00061

Related works:
Working Paper: Currency Prices, the Nominal Exchange Rate, and Security Prices in a Two Country Dynamic Monetary Equilibrium (1998)
Working Paper: Currency Prices, the Nominal Exchange Rate, and Security Prices in a Two-Country Dynamic Monetary Equilibrium
Working Paper: Currency Prices, the Nominal Exchange Rate, and Security Prices in a Two-Country Dynamic Monetary Equilibrium
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:mathfi:v:9:y:1999:i:1:p:1-30

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0960-1627

Access Statistics for this article

Mathematical Finance is currently edited by Jerome Detemple

More articles in Mathematical Finance from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:mathfi:v:9:y:1999:i:1:p:1-30